Central serous chorioretinopathy associated with administration of sympathomimetic agents.

Abstract

PURPOSE To report central serous chorioretinopathy associated with excessive use of compounds with sympathomimetic activity. DESIGN Observational case series. METHODS Four patients presented with clinical and fluorescein angiographic evidence of central serous chorioretinopathy. All patients expressed a concomitant psychogenic stress and high-dose ingestion of pseudoephedrine, oxymetazoline, or 3,4-methylenedioxymethamphetamine, all of which possess sympathomimetic properties. RESULTS In all cases, resolution of central serous chorioretinopathy coincided with cessation of the medication. CONCLUSIONS Patients afflicted with central serous chorioretinopathy should be notified about its possible association with sympathomimetic medications.

Statistics

01020'04'05'06'07'08'09'10'11'12'13'14'15'16'17
Citations per Year

89 Citations

Semantic Scholar estimates that this publication has 89 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Michael2003CentralSC, title={Central serous chorioretinopathy associated with administration of sympathomimetic agents.}, author={John C. Michael and John Pak and Jose S. Pulido and Guillermo de Venecia}, journal={American journal of ophthalmology}, year={2003}, volume={136 1}, pages={182-5} }